MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE IMPLANT 3.75 X 13MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE IMPLANT 3.75 X 13MM; DENTAL IMPLANT
Model Number OSS313
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).Patient identifier unknown / not provided, patient sex unknown / not provided, weight unknown / not provided, email address unknown / not provided.
 
Event or Problem Description
It was reported that the implant was removed due to implant fracture at implant collar.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).One osseotite implant 3.75 x 13mm (oss313) with crown attached was returned for investigation.Visual evaluation of the as returned implant identified bone debris on external threads.Implant fractured at the threads.Platform was not returned.Functional testing could not be performed since the product was fractured.Pre-existing condition noted on the per was ¿unknown bone density".The reported device had been placed on tooth #unk for approximately 3 years.Dhr review for the lot number (2019031346) had revealed no deviations nor non-conformance's which could have caused or contributed to the reported event.Products was conforming at the time it left zimvie.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2019031346) for similar events (complaint category keywords: fracture: implant) and one other complaint was identified.Investigation has yet to be completed and results are not available at this time.Therefore, based on the available information, device malfunction did occur, and the reported event was confirmed.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Zimvie received one (1) oss313, (osseotite implant 3.75 x 13mm) for evaluation.Visual evaluation was performed, there was bone debris on the external threads.There was damage identified.The implants collar was fractured.Dhr review was completed for the subject lot number 2019031346.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2019031346 for similar events and no other complaint was identified.Review completed utilizing keywords: dental : functional : fracture : implant.Based on the investigation and risk management file review, the most likely root cause determined from the investigation was missing or confusing instructions for use, the material selection of implant inadequate (unable to withstand occlusal forces or long term loading).Therefore, based on the available information, a device malfunction did occur.The implants collar was fractured.The reported event was confirmed.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
OSSEOTITE IMPLANT 3.75 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key16350332
Report Number0001038806-2023-00267
Device Sequence Number12337317
Product Code DZE
UDI-Device Identifier00844868013129
UDI-Public(01)00844868013129(17)240402(10)2019031346
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063286
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/01/2024
Device Model NumberOSS313
Device Catalogue NumberOSS313
Device Lot Number2019031346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer05/04/2023
05/04/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date05/18/2023
11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic